Thyroid problem

Are there others with a thyroid problem which has seemingly been aggravated following a very stressful period in family life and if so how does the drug thyroxine perform if still having to take Warfarin, Bisoprolol and Ramipril after a second successful ablation 18 months ago. Two years ago I was not taking anything, now my life is full of tablets........I do appreciate all the support, and realise that I need the drugs, but they seem to increase all the time.

10 Replies

  • There is a very good facility at where you can check for interactions between different drugs. Levothyroxine and Warfarin have a known interaction.

    I was on Levothyroxine because of problems caused by Amiodarone. I had no previous history or family history of thyroid problems.

  • Sorry - posted before I had finished!

    I was that put on Warfarin, despite being told that it didn't really go with the Levothyroxine. No longer on Warfarin or Amiodarone but still on Levothyroxine as damage seems to be permanent.

    Levothyroxine and Bisoprolol also have a minor interaction and I'm on both of those. Always one of my concerns that you take a particular drug and have to take another to combat the side effects.

  • P.s. Many thanks for the link.....very useful.

  • Don't they just! Anyway, to respond to your question, I have been on total thyroid replacement meds for 28 years and was prescribed Warfarin 18 months ago. Although there was no interaction which made me feel unwell, my INR never stabilised and I have switched to Pradaxa (NOAC).

    Interestingly it was only after taking Thyroxine for over 20 years that a GP casually informed me that there was a link between long term use of thyroxine and heart conditions!

    I think anything we can do to minimise stress levels in our lives has to be beneficial! Keep well!


  • Thanks Marilyn - I will report on what happens next week!!!

  • I have an under active thyroid,if it goes to overactive my Paroxysmal AF kicks in,important to have regular blood tests.

    Thyroid problems can go with AF problems,advised by GP.

    Keep well.


  • That's very interesting . I have been on thyroxin also for 21 years when at the age of 58 I started with palpitations although I was only diagnosed with Af/flutter last June 2014. I am bisoporal 2.5 and 3 Mgs of warfarin daily haven't struggled to stay in inr range.i was unaware of the link with thyroid issues. This site is so informative. Mary

  • Thank you so very much - your feedback is invaluable and I will report back after seeing the Consultant next week.

  • Yes I know what you mean I was told I had paf and hyperthyriod back in 2012 now on a bucket full of drugs or at least it feels like that but if they work then it has to be done karen

  • Yes, quite right, we have to just get on with it and be thankful we can be helped. I know that, but it does change life as we knew it.

    Thanks Karen.

You may also like...